Monday, November 30, 2009

Blurred Vision

I started taking a higher dose of Vimpat 300 mg twice a day this weekend. I did not seem to have any problems on Sunday, but this morning I have had a few instances where I was dizzy or had blurred vision. I am not sure if it is from the medicine, but those are some of the reported side effects. I will keep monitoring to see what happens. My Depakote is down to 250 mg twice a day. We shall see what happens.

15 comments:

Sabrina said...

I had the same problem with Vimpat, and my doctor reduced it to 50 mg at night only. I am also taking 4 other medicines, so it could have been a result of the combination.

Olive Tree Guitar Ensemble said...

Hi, it's a very great blog.
I could tell how much efforts you've taken on it.
Keep doing!

Zippy said...

Hang in there...I can relate..I have experienced the seizure phenomena...You are not alone. Thanks for your blog. Zippy
http://funnyboneadvice.blogspot.com

Matt Geyer said...

http://wcco.com/health/high.fat.diet.2.1436243.html

interesting article, plus the solution is eat more bacon, so its a win/win :-/

matt

Sarah said...

What a great blog! So nice to follow someone with a VNS! I just got mine implanted last May and it has really helped me out, though I still experience all of the side effects that you have experienced. I am still on other meds (Keppra, Trileptal, and Clonazepam), but my absence seizures have been cut down from multiple a day, to a couple a month! I am now pregnant and dealing with all of the issues that come along with the meds and baby's development. But, I am hopeful. It is so nice to know there are other people out there dealing with what I am dealing with. Please keep posting and keep in touch. Sarah,
http://thetemporalperspective.blogspot.com/

Rashi said...

I guess you might say that I have been lucky. Right around the time I turned 12, I got a case of encephalitis that put me into a semi-comatose state. I recovered, with few problems other than periodic episodes of bland affect and dull sensorium. These happened again and again, with less and less frequency and duration over the years. I believe that I was having seizures. They were never treated. I have not had an episode in almost 40 years!

Here is why I am writing this: Have you ever tried supplementing your medication with either DHA or Omega-3 Fish Oil? The stuff has an anti-kindling effect at the cell level, and it won't interfere with your meds. I recommended it for one my psych (I am a psychologist, and not a physician), and it worked for him. Do check with your physician, though.

Check out my blog at www.thebehaviorbypsychol.blogspot.com

smithjryan said...

I've had something like double-vision on Vimpat. I've been stepping up in doses to 200mg. I have to spread out my morning medicine and it goes away.

I happy I found this blog because it closely relates to my experiences. I've had one for a couple months.
http://smithjryan.blogspot.com/

joven said...

beautiful blog..pls visit mine and be a follower.. thanks and God bless..

http://forlots.blogspot.com/

Ali said...

Here is a professional site that I found lately regarding Epilepsy:
http://www.geneticsofpregnancy.com/Encyclopedia/Epilepsy_convulsions.aspx?pid=62&cid=132
This site contains information On Pregnancy Diseases And Genetic Testing.

RoseStolarz said...

My son was taking Depakote and had terrible side effects from it. He is 9 and has epilpesy due to a brain injury at birth. I have enjoyed reading your journey and glad you speak about it. I have recently started a non-profit for epilepsy awareness. We are really going to be doing a lot with awareness and fund raisinig. I am always looking to partner up with new people on this journey especially those with epilepsy.
Rose Stolarz
www.karefoundation.org
Rose@karefoundation.org

MR said...

Hi i wanted to send you a message but couldnt see where to do it.

I am epileptic and have the VNS implant. I wrote a site with my wife when she had our son and am planning to add more to it again but it has no links to it. Could you write something about it? There is a lot of info on their for epileptic parents.

www.fit2beparents.co.uk

Emeriol said...

I can always be reached at scott.geyer@gmail.com
Thanks for all your comments!
Cheers,
Scott

Kamala Kusar said...

Good sharing, The Blurred vision can be a stressful and sometimes frightening proposition. You can also choose your artificial lens as it can be monofocal or multifocal, and with or without astigmatism correction depending on your eye. In short, this is a procedure that removes the cataractous lens and corrects any refractive power at the same time. For detail visit:
http://kidbuxblog.com/blurred-vision/

JOHNSON KATE said...

Am One of the happiest woman on earth since my son was cured from the problem of seizure,which he has been having for eight years now,he do have the attack two to three times a week,which is affecting is education and his life.i got the contact of a doctor from the post of one Mr paul thanking he for curing his seizure problem,i got the contact and contacted him then he made me to know that the medication is a permanent cure, and that was how i got the medication which i used on my son,and for six month now there have been no sign of seizure in him again.any one with such problem can contact him on his email drwilliams098765@gmail.com

Jessical Alba said...

ALL THANKS TO DR WILLIAMS FOR THE GREAT DEED HE HAVE DON FOR MY FAMILY.This information will be useful for Epilepsy patients who is willing to use herbal medicine. My daughter had temporal lobe epilepsy, She had seizure and had a grand mal with rage episode. Our daughter's seizure is constant throughout the day. We had used several medicine which include: Epilim and Keppra, experience seizure control at the cost of serious debilitating side effects. It was during a casual conversation with a friend that I learned about herbal Dr. William, it does not have any side effect. I am glad to say that he has been seizure-free since July 2015 after taking William medicine. this a miracle cure?contact him for more detail (drwilliams098765@gmail.com)